Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 271, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 3, 2022, 4:10 PM EDT for Wilkes County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2022, 4:10 PM EDT (20:10 UTC)
- Expired
- Aug 3, 2022, 4:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wilkes County, GA
The radar
The Greer radar (KGSP), 127 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1905 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608
WUUS52 KFFC 032010
SVRFFC
GAC317-032045-
/O.NEW.KFFC.SV.W.0271.220803T2010Z-220803T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
410 PM EDT Wed Aug 3 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Wilkes County in east central Georgia...
* Until 445 PM EDT.
* At 409 PM EDT, a severe thunderstorm was located over Newtown, or
near Washington, moving northwest at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Washington, Tignall, Rayle, Jacksons Crossroads, Mallorysville,
Newtown, Delhi, Norman, Danburg, Celeste and Floral Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3368 8268 3376 8297 3378 8298 3384 8295
3385 8293 3392 8287 3394 8285 3395 8279
3397 8278 3399 8272 3384 8259 3383 8260
3380 8258
TIME...MOT...LOC 2009Z 121DEG 15KT 3380 8278
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
186
WWUS52 KFFC 032032
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
432 PM EDT Wed Aug 3 2022
GAC317-032045-
/O.CON.KFFC.SV.W.0271.000000T0000Z-220803T2045Z/
Wilkes GA-
432 PM EDT Wed Aug 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL WILKES COUNTY...
At 431 PM EDT, a severe thunderstorm was located over mainly rural
areas of Wilkes County north of Tignall, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Washington, Tignall, Jacksons Crossroads, Mallorysville, Newtown,
Delhi, Norman, Danburg, Celeste and Floral Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3374 8267 3376 8286 3385 8293 3392 8287
3394 8285 3395 8279 3397 8278 3399 8272
3384 8259 3383 8260 3382 8260
TIME...MOT...LOC 2031Z 121DEG 15KT 3385 8287
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:58 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 3, 2:58 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 258 PM EDT Wed Aug 3 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Thursday Night/... A typical summertime pattern is expected for the short-term across GA as high pressure and weak upper riding sets up across the southeast. Given the lack of any synoptic forcing, any residual boundaries will be the primary drivers for convective activity during the afternoon and evening hours each day. Latest radar imagery still shows showers and a few storms in the vicinity of the weak boundary near the I-20 corridor with more storms firing up along the GA coast and GA/SC border. Thinking the highest PoPs today will remain in these areas due to slightly higher PWs and greater differential heating from less cloud cover. Patchy fog and some low clouds will be possible overnight into early tomorrow morning, particularly in areas that see rainfall later on today. Low temperatures will generally be in the 70s tonight with upper 60s across the NE mtn areas. Generally a rise and repeat forecast for Thursday given little change in the weather pattern and PWs ranging between 1.75 and 1.90 inches. Higher rain chances are expected through the afternoon across the area. High temperatures will be in the 90s. 07 .LONG TERM /Friday through Wednesday/... No major changes to the long term forecast at this time with summer time diurnally-driven convection expected each afternoon. Picking up the long term on Friday Morning, CWA remains socked in a summertime pattern with a mid-lvl high off to the west situated over the Four Corners region and a sprawling Bermuda High to the east. By the weekend, the western high will continue to build eastward, filling in the long-wave trough to the north and increasing the coverage of the ridge to include the central and eastern CONUS. With a lack of upper level support and weak sfc high residing over the CWA, the main threat through the long term will be diurnally-driven convection, aided by any shortwave perturbations that work down within the mid/upper flow. The summer soup is strong, as PWATs hang mostly around 2.00" through the long term, however may approach 2.10". Would not be surprised to see efficient rainmakers during the afternoon that could produce isolated river and urban flooding, especially with how saturated soils have become over the last couple of weeks. With the aforementioned saturated environment, expecting temperatures to remain in the upper 80's and low 90's through the forecast period courtesy of increased cloud cover, especially in the morning, although near climatological norms for this time of year. SM && .AVIATION... 18Z Update... Mostly VFR ceilings across the area with a band of -RA north of the terminals. Scattered TSRA along the coast will propagate westward late this afternoon, so continued a TEMPO for TSRA at most sites. Ceilings briefly improve this evening, then low ceilings and fog is expected to develop after midnight through roughly 14Z, improving thereafter. W-SW winds 5 kts or less will continue through this evening and become calm overnight then shift towards the E-SE around 5 kts by tomorrow morning. //ATL Confidence...18Z Update... Medium confidence on all elements. 86/DMartin && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 72 90 / 30 40 20 40 Atlanta 72 91 73 91 / 20 40 20 40 Blairsville 67 86 67 84 / 20 60 30 60 Cartersville 71 90 72 91 / 20 40 20 40 Columbus 73 92 73 93 / 30 40 10 30 Gainesville 71 88 71 88 / 20 40 30 50 Macon 72 93 73 94 / 30 40 20 30 Rome 72 93 73 93 / 20 40 20 40 Peachtree City 70 91 70 91 / 20 40 20 30 Vidalia 73 92 73 93 / 30 40 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM....SM AVIATION...DMartin
Hazardous weather outlook, Aug 3, 9:57 AM EDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 957 AM EDT Wed Aug 3 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 957 AM EDT Wed Aug 3 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are possible through the evening across north and central Georgia. Isolated strong storms resulting in frequent lightning, gusty winds, and locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through the rest of the forecast period. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 3, 3:27 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
327 PM EDT Wed Aug 3 2022
GAZ051-062-032000-
Taliaferro GA-Warren GA-
327 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of northwestern Warren
and southeastern Taliaferro Counties through 400 PM EDT...
At 326 PM EDT, a strong thunderstorm was over Norwood, or near
Warrenton, moving north at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Norwood, Sharon, Camak, Cadley, Raytown and Barnett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3346 8260 3342 8268 3342 8277 3352 8285
3362 8278 3361 8275 3361 8269 3360 8269
3360 8266 3361 8265 3349 8260
TIME...MOT...LOC 1926Z 164DEG 6KT 3346 8269
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 3, 3:41 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
341 PM EDT Wed Aug 3 2022
GAZ030-032015-
Polk GA-
341 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of central Polk County
through 415 PM EDT...
At 341 PM EDT, a strong thunderstorm was over Antioch, or 7 miles
east of Cedartown. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cedartown, Rockmart, Aragon, Fish Creek, Antioch and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3410 8517 3410 8516 3408 8515 3408 8512
3410 8512 3410 8506 3396 8500 3395 8501
3395 8505 3392 8505 3390 8508 3390 8517
3398 8534
TIME...MOT...LOC 1941Z 135DEG 4KT 3397 8513
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 3, 3:47 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
347 PM EDT Wed Aug 3 2022
GAZ039-032015-
Wilkes GA-
347 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of central Wilkes
County through 415 PM EDT...
At 346 PM EDT, a strong thunderstorm was near Washington, moving
northwest at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Washington, Tignall, Newtown, Metasville, Celeste and Floral Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3367 8264 3374 8286 3385 8283 3391 8273
3382 8259 3376 8256 3375 8256
TIME...MOT...LOC 1946Z 123DEG 8KT 3376 8268
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:43 PM EDT | Special Weather Statement | FFC | Crisp | 32 min |
| Aug 2, 10:06 PM EDT | Special Weather Statement | FFC | Houston, Peach | 24 min |
| Aug 3, 12:16 AM EDT | Special Weather Statement | FFC | Newton | 29 min |
| Aug 3, 3:27 PM EDT | Special Weather Statement | FFC | Warren | 33 min |
| Aug 3, 3:41 PM EDT | Special Weather Statement | FFC | Polk | 34 min |
| Aug 3, 3:47 PM EDT | Special Weather Statement | FFC | Wilkes | 28 min |
| Aug 3, 4:15 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
| Aug 3, 4:23 PM EDT | Special Weather Statement | FFC | Emanuel | 37 min |
| Aug 3, 4:39 PM EDT | Special Weather Statement | FFC | Elbert | 21 min |
| Aug 3, 4:43 PM EDT | Special Weather Statement | FFC | Gordon | 32 min |
| Aug 3, 4:46 PM EDT | Special Weather Statement | FFC | Wilkes | 29 min |
| Aug 3, 4:50 PM EDT | Special Weather Statement | FFC | Paulding | 25 min |
| Aug 3, 4:57 PM EDT | Special Weather Statement | FFC | Jefferson | 33 min |
| Aug 3, 5:02 PM EDT | Special Weather Statement | FFC | Whitfield | 28 min |
| Aug 3, 5:08 PM EDT | Special Weather Statement | FFC | Emanuel | 37 min |
| Aug 3, 5:11 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Aug 3, 5:17 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Aug 3, 5:30 PM EDT | Special Weather Statement | FFC | Glascock | 30 min |
| Aug 3, 5:42 PM EDT | Special Weather Statement | FFC | Spalding | 33 min |
| Aug 3, 5:49 PM EDT | Special Weather Statement | FFC | Hancock | 26 min |
| Aug 3, 5:54 PM EDT | Special Weather Statement | FFC | Hancock | 21 min |
| Aug 3, 5:56 PM EDT | Special Weather Statement | FFC | Walker | 34 min |
| Aug 3, 5:59 PM EDT | Special Weather Statement | FFC | Washington | 31 min |
| Aug 3, 6:07 PM EDT | Special Weather Statement | FFC | Morgan | 38 min |
| Aug 3, 6:09 PM EDT | Special Weather Statement | FFC | Jasper | 36 min |
| Aug 3, 6:22 PM EDT | Special Weather Statement | FFC | Catoosa | 23 min |
| Aug 3, 6:26 PM EDT | Special Weather Statement | FFC | Jackson | 34 min |
| Aug 3, 6:35 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
| Aug 3, 6:36 PM EDT | Special Weather Statement | FFC | Johnson | 24 min |
| Aug 3, 6:38 PM EDT | Special Weather Statement | FFC | Baldwin | 37 min |
| Aug 3, 6:48 PM EDT | Special Weather Statement | FFC | Putnam | 27 min |
| Aug 3, 6:50 PM EDT | Special Weather Statement | FFC | Oconee | 25 min |
| Aug 3, 6:55 PM EDT | Special Weather Statement | FFC | Cherokee | 35 min |
| Aug 3, 7:03 PM EDT | Special Weather Statement | FFC | Greene | 27 min |
| Aug 3, 7:08 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Putnam | 40 min |
| Aug 3, 7:22 PM EDT | Special Weather Statement | FFC | Putnam | 23 min |
| Aug 3, 7:25 PM EDT | Special Weather Statement | FFC | Wilkinson | 35 min |
| Aug 3, 7:43 PM EDT | Special Weather Statement | FFC | Jasper | 32 min |
| Aug 3, 7:45 PM EDT | Special Weather Statement | FFC | White | 30 min |
| Aug 3, 7:50 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Aug 3, 7:53 PM EDT | Special Weather Statement | FFC | Jones | 37 min |
| Aug 3, 7:59 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.